• Previous Article
    Boundedness in quasilinear Keller-Segel equations with nonlinear sensitivity and logistic source
  • DCDS Home
  • This Issue
  • Next Article
    Global existence and boundedness for chemotaxis-Navier-Stokes systems with position-dependent sensitivity in 2D bounded domains
August  2015, 35(8): 3483-3501. doi: 10.3934/dcds.2015.35.3483

On the partitions with Sturmian-like refinements

1. 

Institute of Information Theory and Automation, The Academy of Sciences of the Czech Republic, Prague 8, CZ-18208

2. 

Faculty of Information Technology, Czech Technical University in Prague, Prague 6, CZ-16000, Czech Republic

Received  April 2014 Revised  December 2014 Published  February 2015

In the dynamics of a rotation of the unit circle by an irrational angle $\alpha\in(0,1)$, we study the evolution of partitions whose atoms are finite unions of left-closed right-open intervals with endpoints lying on the past trajectory of the point $0$. Unlike the standard framework, we focus on partitions whose atoms are disconnected sets. We show that the refinements of these partitions eventually coincide with the refinements of a preimage of the Sturmian partition, which consists of two intervals $[0,1-\alpha)$ and $[1-\alpha,1)$. In particular, the refinements of the partitions eventually consist of connected sets, i.e., intervals. We reformulate this result in terms of Sturmian subshifts: we show that for every non-trivial factor mapping from a one-sided Sturmian subshift, satisfying a mild technical assumption, the sliding block code of sufficiently large length induced by the mapping is injective.
Citation: Michal Kupsa, Štěpán Starosta. On the partitions with Sturmian-like refinements. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3483-3501. doi: 10.3934/dcds.2015.35.3483
References:
[1]

P. Alessandri, Codages de Rotations et Basses Complexités,, PhD thesis, (1996).   Google Scholar

[2]

P. Alessandri and V. Berthé, Three distance theorems and combinatorics on words,, Enseign. Math. (2), 44 (1998), 103.   Google Scholar

[3]

P. Arnoux, S. Ferenczi and P. Hubert, Trajectories of rotations,, Acta Arith., 87 (1999), 209.   Google Scholar

[4]

J. Cassaigne and J. Karhumäki, Toeplitz words, generalized periodicity and periodically iterated morphisms,, Eur. J. Comb., 18 (1997), 497.  doi: 10.1006/eujc.1996.0110.  Google Scholar

[5]

P. Dartnell, F. Durand and A. Maass, Orbit equivalence and Kakutani equivalence with Sturmian subshifts,, Studia Math., 142 (2000), 25.   Google Scholar

[6]

G. Didier, Combinatoire des codages de rotations,, Acta Arith., 85 (1998), 157.   Google Scholar

[7]

F. Durand, Linearly recurrent subshifts have a finite number of non-periodic subshift factors,, Ergod. Theor. Dyn. Syst., 20 (2000), 1061.  doi: 10.1017/S0143385700000584.  Google Scholar

[8]

P. N. Fogg, Substitutions in Dynamics, Arithmetics and Combinatorics,, Springer-Verlag Berlin Heidelberg, (2002).  doi: 10.1007/b13861.  Google Scholar

[9]

P. Kůrka, Topological and Symbolic Dynamics,, Société Mathématique de France, (2003).   Google Scholar

[10]

D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding,, Cambridge University Press, (1995).  doi: 10.1017/CBO9780511626302.  Google Scholar

[11]

M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,, Amer. J. Math., 62 (1940), 1.  doi: 10.2307/2371431.  Google Scholar

[12]

V. T. Sós, On the distribution mod 1 of the sequences $n\alpha$,, Ann. Univ. Sci. Budap. Rolando Eötvös, 1 (1958), 127.   Google Scholar

show all references

References:
[1]

P. Alessandri, Codages de Rotations et Basses Complexités,, PhD thesis, (1996).   Google Scholar

[2]

P. Alessandri and V. Berthé, Three distance theorems and combinatorics on words,, Enseign. Math. (2), 44 (1998), 103.   Google Scholar

[3]

P. Arnoux, S. Ferenczi and P. Hubert, Trajectories of rotations,, Acta Arith., 87 (1999), 209.   Google Scholar

[4]

J. Cassaigne and J. Karhumäki, Toeplitz words, generalized periodicity and periodically iterated morphisms,, Eur. J. Comb., 18 (1997), 497.  doi: 10.1006/eujc.1996.0110.  Google Scholar

[5]

P. Dartnell, F. Durand and A. Maass, Orbit equivalence and Kakutani equivalence with Sturmian subshifts,, Studia Math., 142 (2000), 25.   Google Scholar

[6]

G. Didier, Combinatoire des codages de rotations,, Acta Arith., 85 (1998), 157.   Google Scholar

[7]

F. Durand, Linearly recurrent subshifts have a finite number of non-periodic subshift factors,, Ergod. Theor. Dyn. Syst., 20 (2000), 1061.  doi: 10.1017/S0143385700000584.  Google Scholar

[8]

P. N. Fogg, Substitutions in Dynamics, Arithmetics and Combinatorics,, Springer-Verlag Berlin Heidelberg, (2002).  doi: 10.1007/b13861.  Google Scholar

[9]

P. Kůrka, Topological and Symbolic Dynamics,, Société Mathématique de France, (2003).   Google Scholar

[10]

D. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding,, Cambridge University Press, (1995).  doi: 10.1017/CBO9780511626302.  Google Scholar

[11]

M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories,, Amer. J. Math., 62 (1940), 1.  doi: 10.2307/2371431.  Google Scholar

[12]

V. T. Sós, On the distribution mod 1 of the sequences $n\alpha$,, Ann. Univ. Sci. Budap. Rolando Eötvös, 1 (1958), 127.   Google Scholar

[1]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[2]

Arseny Egorov. Morse coding for a Fuchsian group of finite covolume. Journal of Modern Dynamics, 2009, 3 (4) : 637-646. doi: 10.3934/jmd.2009.3.637

[3]

Ethan Akin, Julia Saccamano. Generalized intransitive dice II: Partition constructions. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021005

[4]

Thomas Alazard. A minicourse on the low Mach number limit. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 365-404. doi: 10.3934/dcdss.2008.1.365

[5]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[6]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[7]

Tao Wu, Yu Lei, Jiao Shi, Maoguo Gong. An evolutionary multiobjective method for low-rank and sparse matrix decomposition. Big Data & Information Analytics, 2017, 2 (1) : 23-37. doi: 10.3934/bdia.2017006

[8]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[9]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

[10]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[11]

Manfred Einsiedler, Elon Lindenstrauss. On measures invariant under diagonalizable actions: the Rank-One case and the general Low-Entropy method. Journal of Modern Dynamics, 2008, 2 (1) : 83-128. doi: 10.3934/jmd.2008.2.83

[12]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[13]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[14]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[15]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[16]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

[17]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[18]

Eduardo Casas, Christian Clason, Arnd Rösch. Preface special issue on system modeling and optimization. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021008

[19]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[20]

Dugan Nina, Ademir Fernando Pazoto, Lionel Rosier. Controllability of a 1-D tank containing a fluid modeled by a Boussinesq system. Evolution Equations & Control Theory, 2013, 2 (2) : 379-402. doi: 10.3934/eect.2013.2.379

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (83)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]